CSN Login
Members Online: 2

You are here

Metastatic Colon Cancer

cowgirlval
Posts: 5
Joined: Oct 2019

Hi all and let me say that I am so sorry that we are all here but thankful for others to talk to. I know we are not doctors but we do have experience so I'd like to ask advise based on that. My husband's cancer has returned in his lungs, a lymph node and ribs. He was given one infusion of Vectibix and Irenotican. A few days after his treatment he broke out in a rash and had a 100* temp. He was given an antibiotic and steroid which helped with the fever and swelling but the rash remains. The chemo caused his liver enzymes to go awry so he couldn't get another treatment at the 2 week mark. If the labs improve, I guess they will administer more of the same chemo. If not, well, I'm not sure what they'll do. Does anyone out there have long-term experience with these drugs? My husband is really getting down and I feel so helpless. 

SandiaBuddy's picture
SandiaBuddy
Posts: 897
Joined: Apr 2017

Chemo may treat cancer, but it is like treating it with a sledge hammer.  As a state 3, I am not in your husband's situation, but I do know that chemo can be truly awful.  Hopefully members with experience closer to your husband's will share their perspectives.

Capox Dude's picture
Capox Dude
Posts: 31
Joined: May 2019

But your great questions need to be anwered fully by your providers.   If you have a question, get in touch wtih them, even between appointments, and ask for information you need to reduce the stress on you and your husband.   My docs will respond to the MyChart App, and I bet his nurse will pass on emails to him or her if you ask.  Good luck.

 

SoCal42's picture
SoCal42
Posts: 60
Joined: Jul 2017

I've been on irinotecan for seven months (with a few short breaks) for metastatic disease, but my other drug is Erbitux, which also causes a rash. The irinotecan has been a lot more manageable for me than oxaliplatin was, but it's still strong chemo, and still has all the possible risks and side effects. The longer I've been on on the irinotecan, the better I've become with anticipating the side effects. In my case, it's fairly predictable with each cycle of chemo. It doesn't make the side effects go away, but at least I know what to expect. I did have one surprise during the summer, when I developed a very large pulmonary embolism. It's yet another cancer/chemo risk to keep on your radar, along with the risk of infection, etc. This is definitely a difficult trade-off, sacrificing daily quality of life vs. possible long-term treatment success. Definitely let your providers know of any problems ASAP, because they can't make adjustments if they don't know what's going on.

cowgirlval
Posts: 5
Joined: Oct 2019

It's 3am as I'm reading your comments. Thank you all for the input and support! 

Subscribe to Comments for "Metastatic Colon Cancer"